Alert archive / West Virginia / Wind Advisories in 2019

Wind Advisory 5, NWS Pittsburgh, PA

April 15, 2019Fayette County, Westmoreland County, Pennsylvania; Monongalia County, Preston County, Tucker County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Apr 15, 2019, 2:05 AM EDT for Fayette County, Westmoreland County, Pennsylvania; Monongalia County, Preston County, Tucker County, West Virginia. It took effect at Apr 15, 2019, 3:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2019, 2:05 AM EDT (06:05 UTC)
In effect from
Apr 15, 2019, 3:00 AM EDT
Expired
Apr 15, 2019, 6:24 PM EDT
In force
15 hr
Issued by
NWS Pittsburgh, PA

Counties Fayette County, PA, Westmoreland County, PA, Monongalia County, WV, Preston County, WV, Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 6.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2019-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2019-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
465 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

066 
WWUS71 KPBZ 150605
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
205 AM EDT Mon Apr 15 2019


MDZ001-PAZ074-076-WVZ510>514-151415-
/O.NEW.KPBZ.WI.Y.0005.190415T0700Z-190416T0000Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
205 AM EDT Mon Apr 15 2019

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The National Weather Service in Pittsburgh has issued a Wind
Advisory, which is in effect until 8 PM EDT this evening.

* WIND...West 20 to 30 mph with gusts of 45 to 50 mph.

* IMPACTS...Strong wind may blow down limbs, trees, and power 
  lines. Scattered power outages are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind speed greater than 30 mph, or 
gusts in excess of 45 mph are expected. Wind this strong can make
driving difficult, especially for high profile vehicles. Use 
extra caution.

Please report downed trees by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH

&&

$$

15
2 follow-up statements
953 
WWUS71 KPBZ 151352
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
952 AM EDT Mon Apr 15 2019

MDZ001-PAZ074-076-WVZ510>514-152200-
/O.CON.KPBZ.WI.Y.0005.000000T0000Z-190416T0000Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
952 AM EDT Mon Apr 15 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WIND...West 20 to 30 mph with gusts of 45 to 50 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind speed greater than 30 mph, or
gusts in excess of 45 mph are expected. Wind this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

Please report downed trees by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH

&&

$$
394 
WWUS71 KPBZ 152224
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
624 PM EDT Mon Apr 15 2019


MDZ001-PAZ074-076-WVZ510>514-152330-
/O.CAN.KPBZ.WI.Y.0005.000000T0000Z-190416T0000Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
624 PM EDT Mon Apr 15 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pittsburgh has cancelled the Wind
Advisory.

Wind has decreased across the area, therefore the advisory has
been cancelled. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 12:56 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 15, 12:56 AM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1256 AM EDT Mon Apr 15 2019

.SYNOPSIS...
Rains and some snow showers will accompany the passage of an upper
trough today.

&&

.NEAR TERM /THROUGH TODAY/...
Sct to nmrs showers of rain and snow can be expected today as a cold
core upper trough crosses the region. With upstream 850mb temps
measured at -6C on the Sunday eve balloon launches, have forecast a
more extensive snow mention; although the warm boundary layer, and
ground temps will inhibit any accumulation.

Otherwise, wind gusts of 30 to 40 mph can be expected as shallow
mixing improves with the tightening pres gradient in the wake of last
nights cold front. Gusts to about 50 mph are expected above 2000ft.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
Building high pressure will suppress residual showers by sunset, but
diminished wind and cloud cover will contribute to a temperature
drop into the 30s, so a little frost should be anticipated fby
those who have been gardening early.

Rising Midwrn heights, in response to Plains troughing, are progged
to support temperature recovery back to, and then above the seasonal
averages for the mid week period. Meanwhile rain chances will be
shortwave dependant and not problematic given the lack of moisture
depth across the northern periphery of the longwave ridge.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Eastward progress of the aforementioned trough is forecast to develop
deep and strong southerly flow over the Upper Ohio by Friday. Pcpn,
and timing-dependant-severe chance will thus escalate as that flow
develops and strengthens.

Encroachment of the upper trough means colder temperature and
likely-showers for next weekend.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Mainly MVFR cigs (with a period of IFR N of I 80) and sct showers
are expected through Mon as an upper level trough crosses the region.
Conditions should improve to VFR Mon eve under building high
pressure.

A tight pressure gradient and mixing should also result in gusty W
wind through around sunset Mon when the pressure gradient relaxes and
mixing diminishes.

.Outlook...
Restriction potential returns with a Tue night/Wed warm front, and
with Fri low pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Apr 14, 10:35 PM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1035 PM EDT Sun Apr 14 2019

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-160245-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
1035 PM EDT Sun Apr 14 2019

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Apr 14, 8:27 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
827 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND DMG     1 SSE BRADLEYTOWN       41.54N  79.86W
04/14/2019                   VENANGO            PA   911 CALL CENTER

            TREES AND POWER LINES DOWN ALONG WHITE RD.

&&

EVENT NUMBER PBZ1902018

RACKLEY
Local storm report, Apr 14, 8:38 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
838 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             COOPERSTOWN             41.50N  79.87W
04/14/2019  E0.75 INCH       VENANGO            PA   PUBLIC

0835 PM     TSTM WND DMG     TOBY                    41.08N  79.55W
04/14/2019                   CLARION            PA   FIRE DEPT/RESCUE

            TREES AND LINES DOWN.

&&

EVENT NUMBER PBZ1902019
EVENT NUMBER PBZ1902020

RACKLEY
Local storm report, Apr 14, 8:50 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
850 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     NEW CASTLE              41.00N  80.35W
04/14/2019                   LAWRENCE           PA   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN.

&&

EVENT NUMBER PBZ1902021

RACKLEY
Local storm report, Apr 14, 9:12 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
912 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     GUILFORD                40.79N  80.87W
04/14/2019                   COLUMBIANA         OH   911 CALL CENTER

            NUMEROUS TREES REPORTED DOWN.

&&

EVENT NUMBER PBZ1902022

RACKLEY
Local storm report, Apr 14, 9:13 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
913 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     LISBON                  40.78N  80.77W
04/14/2019                   COLUMBIANA         OH   911 CALL CENTER

            NUMEROUS TREES REPORTED DOWN.

&&

EVENT NUMBER PBZ1902023

RACKLEY
Special weather statement, Apr 14, 9:38 PM EDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
938 PM EDT Sun Apr 14 2019

PAZ023-073-150215-
Westmoreland-Indiana-
938 PM EDT Sun Apr 14 2019

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT INDIANA AND CENTRAL WESTMORELAND COUNTIES...

At 937 PM EDT, a strong thunderstorm was located near Blairsville, or
8 miles southwest of Homer City, moving northeast at 65 mph.

Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.

Locations impacted include...
Indiana...                        Homer City...
Blairsville...                    Black Lick...
Clymer...                         West Lebanon...
Chevy Chase Heights...            Ernest...
Marion Center...                  Creekside...
Lucerne Mines...                  Dixonville...

A Tornado Watch remains in effect until 300 AM EDT for southwestern
and west central Pennsylvania.

LAT...LON 4057 7888 4038 7928 4055 7944 4056 7942
      4086 7894 4072 7881
TIME...MOT...LOC 0137Z 234DEG 58KT 4049 7931

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:00 PM EDTSevere Thunderstorm WarningPBZForest, Venango30 min
Apr 14, 8:15 PM EDTSpecial Weather StatementPBZClarion45 min
Apr 14, 8:29 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson, Venango61 min
Apr 14, 9:38 PM EDTSpecial Weather StatementPBZIndiana37 min
Apr 14, 9:44 PM EDTSevere Thunderstorm WarningPBZIndiana31 min
Apr 14, 9:54 PM EDTTornado WarningPBZIndiana21 min
Apr 15, 12:30 PM EDTRiver Flood AdvisoryPBZAllegheny19 hr
Apr 14, 9:08 PM EDTSevere Thunderstorm WarningPBZPreston, Tucker37 min

Nearby

Wind Advisories in West Virginia, 2019Wind Advisories in Pennsylvania, 2019Wind Advisories in Maryland, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.